Alabama, 2002Tornado in Alabama, October 12, 2002
October 12, 2002 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Oct 12, 8:46 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Oct 12, 8:46 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
946 AM CDT SAT OCT 12 2002
WILL LET THE DENSE FOG ADVISORY EXPIRE AT 10 AM. LATEST RUC SHOWS
ONE IMPULSE LIFTING ACROSS THE WESTERN SECTIONS EARLY THIS
AFTERNOON WITH ANOTHER STRONGER IMPULSE MOVING ACROSS THE SOUTHERN
SECTIONS. LATEST RADAR SHOWS SCATTERED SHOWERS ACROSS THE
NORTHWEST SECTIONS THAT WILL BE MOVING INTO SOMEWHAT DRIER AIR. AT
THIS TIME WILL INCREASE POPS IN THE VICINITY OF THE SHOWERS ACROSS
THE NORTH AND THEN GO WITH CHANCE POPS ALL OTHER SECTIONS. WILL USE
A RANGE FOR HIGH TEMPERATURES AND PROBABLY NEED TO UPDATE
AGAIN EARLY THIS AFTERNOON AS LOW CLOUDS BURN OFF.
.BHM...NONE.
Hazardous weather outlook, Oct 12, 12:16 PM CST, 14 minutes before
ALZ001>050-122000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CDT SAT OCT 12 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA.
.DAY ONE (TODAY AND TONIGHT)...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
NO HAZARDOUS WEATHER IS EXPECTED.
Tornado, Madison
- When
- October 12, 12:30 PM CST
- Where
- Madison County, 2 mi NW of Meridianville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.867, -86.583
A small tornado was reported on the golf course about 1.6 miles northwest of Meridianville. Three golfers reported seeing the funnel come down to the ground and lift some water from the pond. Two or three trees were downed and a trampoline was overturned. Beg.: 34 52.041/86 35.514 End: 34. 52.100/86 35.448
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, October 12, 20021 death · 3 injured · 1 event
- Dense Fog in Michigan, October 12, 20021 death · 1 event
- Flash Flood and Flooding in Georgia, October 12 to 13, 2002$263,000 · 50 kt wind · 10 events
- Heavy Rain in Georgia, October 12 to 13, 20025 events
- High Wind in Alaska, October 12, 200288 kt wind · 2 events
- Flood in Kentucky, October 12 to 13, 20021 event
- Flood in Kentucky, October 12 to 14, 20021 event
- Flood in Kentucky, October 12 to 13, 20021 event
- Funnel Cloud in Florida, October 12, 20021 event
- Flood in Florida, October 12, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323232.